Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

October 5, 2016Okfuskee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 5, 2016, 12:13 AM CDT for Okfuskee County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2016, 12:13 AM CDT (05:13 UTC)
Expired
Oct 5, 2016, 1:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 93 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1817 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1817 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted.

728 
WWUS84 KTSA 050513
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT WED OCT 5 2016
 
OKZ065-066-050600-
OKFUSKEE OK-OKMULGEE OK-
1213 AM CDT WED OCT 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE AND
SOUTHWESTERN OKMULGEE COUNTIES UNTIL 100 AM CDT...

AT 1213 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF WELTY TO 3 MILES SOUTHWEST OF
OKEMAH TO 5 MILES SOUTH OF CROMWELL. MOVEMENT WAS NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH...                         HENRYETTA...
WELEETKA...                       BEARDEN...
CASTLE...                         CLEARVIEW...
PHAROAH...                        BRYANT...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 214 AND
236.
 
LAT...LON 3552 9639 3557 9600 3530 9599 3529 9623
      3529 9641 3535 9641
TIME...MOT...LOC 0513Z 241DEG 24KT 3557 9636 3539 9633 3526 9648 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 4, 9:38 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 4, 9:38 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
938 PM CDT TUE OCT 4 2016

...UPDATE...

.DISCUSSION...
Convection originating across central OK has begun to trend
downward as boundary layer begins to stabilize. However there
remains synoptic level forcing to the west and sufficient deep
layer shear remains in place to support strong to marginally
severe weather as convection continues to spread into NE OK.
Updated forecast will account for short term precip trends with
remainder of forecast on track.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  90  71  90 /  70  20  30  30
FSM   69  90  70  91 /  30  20  10  10
MLC   71  89  72  89 /  30  20  20  10
BVO   63  88  68  88 /  70  20  40  40
FYV   65  84  68  85 /  50  20  10  10
BYV   66  83  67  85 /  60  20  10  10
MKO   68  90  70  88 /  30  20  20  20
MIO   65  85  69  86 /  60  20  40  30
F10   69  89  72  87 /  30  20  20  20
HHW   70  89  70  89 /  10  20   0  10

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, Oct 4, 10:32 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE OCT 4 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1032 PM CDT TUE OCT 4 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 75.
	ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY NORTHWEST OF A LINE FROM OKEMAH TO MIAMI.
	ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...SLOWLY WEAKENING THRU THE EVENING HOURS.

DISCUSSION...

AN ELEVATED SEVERE WEATHER RISK EXISTS THIS EVENING MAINLY WEST OF
THE HIGHWAY 75 CORRIDOR IN NORTHEAST OKLAHOMA. DAMAGING
WINDS...LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE BEFORE
STORMS WEAKEN LATER IN THE NIGHT AS THEY MOVE EAST INTO A MORE
STABLE AIRMASS.

NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND CENTRAL
OKLAHOMA. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST INTO NORTHEAST
OKLAHOMA THIS EVENING. ELEVATED SEVERE WEATHER POTENTIAL EXISTS WITH
THESE STORMS...BUT THIS POTENTIAL WILL BECOME MORE LIMITED AS THE
STORMS MOVE EAST INTO A MORE STABLE AIRMASS EAST OF HIGHWAY 75.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS
FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.  THURSDAY AND
THURSDAY NIGHT WILL POSE THE NEXT POTENTIAL FOR MORE WIDESPREAD
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION.
DRIER AND COOLER WEATHER IS EXPECTED OVER THE WEEKEND.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 4, 10:15 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT TUE OCT 4 2016

OKZ054-059-050400-
PAWNEE OK-OSAGE OK-
1015 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 1100 PM CDT...

AT 1015 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF SHIDLER TO 7 MILES NORTH OF
MORRISON. MOVEMENT WAS EAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       PAWNEE...
FAIRFAX...                        RALSTON...
BURBANK...                        SKEDEE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3660 9692 3658 9698 3658 9701 3669 9694
      3671 9624 3632 9671 3631 9693 3633 9693
      3634 9703
TIME...MOT...LOC 0315Z 253DEG 53KT 3673 9663 3640 9705
Local storm report, Oct 4, 10:32 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
10/04/2016  M62 MPH          OSAGE              OK   MESONET

&&

RJS
Special weather statement, Oct 4, 11:01 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT TUE OCT 4 2016

OKZ054-059-050500-
PAWNEE OK-OSAGE OK-
1101 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND WESTERN PAWNEE
COUNTIES UNTIL MIDNIGHT CDT...

AT 1101 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF PEARSONIA TO 5 MILES WEST OF
MORRISON. MOVEMENT WAS EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       PAWNEE...
FAIRFAX...                        WYNONA...
RALSTON...                        BLACKBURN...
SKEDEE...                         OKESA...
PERSHING...                       NELAGONEY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3671 9657 3672 9607 3622 9682 3625 9682
      3625 9692 3633 9693 3633 9701 3634 9703
      3640 9703
TIME...MOT...LOC 0401Z 257DEG 17KT 3671 9651 3627 9711
Special weather statement, Oct 4, 11:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT TUE OCT 4 2016

OKZ064>067-050530-
OKFUSKEE OK-CREEK OK-WAGONER OK-OKMULGEE OK-
1146 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKFUSKEE...
NORTHWESTERN OKMULGEE...SOUTHWESTERN WAGONER AND SOUTH CENTRAL CREEK
COUNTIES UNTIL 1230 AM CDT...

AT 1146 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF BEGGS TO 3 MILES NORTH OF CASTLE.
MOVEMENT WAS EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE...                       OKFUSKEE...
BEGGS...                          STONEBLUFF...
PRESTON...                        OKMULGEE STATE PARK...
LIBERTY...                        HECTORVILLE...
MASON...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN AND EAST CENTRAL OKLAHOMA.

LAT...LON 3582 9615 3586 9596 3586 9582 3589 9582
      3591 9571 3552 9607 3551 9644
TIME...MOT...LOC 0446Z 250DEG 27KT 3579 9614 3552 9639
Special weather statement, Oct 4, 11:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT TUE OCT 4 2016

OKZ054>057-050545-
CRAIG OK-NOWATA OK-WASHINGTON OK-OSAGE OK-
1149 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE...NORTHERN
NOWATA...NORTHERN WASHINGTON AND NORTHWESTERN CRAIG COUNTIES UNTIL
1245 AM CDT...

AT 1149 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF EDNA TO NEAR OKESA. MOVEMENT WAS
EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   DEWEY...
SOUTH COFFEYVILLE...              LENAPAH...
WANN...                           OSAGE HILLS STATE PARK...
OKESA...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3671 9589 3670 9630 3700 9570 3700 9514
TIME...MOT...LOC 0449Z 262DEG 20KT 3700 9548 3673 9612
Special weather statement, Oct 5, 12:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT WED OCT 5 2016

OKZ065-066-050600-
OKFUSKEE OK-OKMULGEE OK-
1213 AM CDT WED OCT 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE AND
SOUTHWESTERN OKMULGEE COUNTIES UNTIL 100 AM CDT...

AT 1213 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF WELTY TO 3 MILES SOUTHWEST OF
OKEMAH TO 5 MILES SOUTH OF CROMWELL. MOVEMENT WAS NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH...                         HENRYETTA...
WELEETKA...                       BEARDEN...
CASTLE...                         CLEARVIEW...
PHAROAH...                        BRYANT...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 214 AND
236.

LAT...LON 3552 9639 3557 9600 3530 9599 3529 9623
      3529 9641 3535 9641
TIME...MOT...LOC 0513Z 241DEG 24KT 3557 9636 3539 9633 3526 9648

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:21 PM CDTSpecial Weather StatementTSAOsage39 min
Oct 4, 9:41 PM CDTSevere Thunderstorm WarningTSAOsage34 min
Oct 4, 10:13 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Oct 4, 10:15 PM CDTSpecial Weather StatementTSAOsage45 min
Oct 4, 10:41 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee64 min
Oct 4, 11:00 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington60 min
Oct 4, 11:01 PM CDTSpecial Weather StatementTSAOsage, Pawnee59 min
Oct 4, 11:46 PM CDTSpecial Weather StatementTSAOkmulgee44 min
Oct 4, 11:49 PM CDTSpecial Weather StatementTSANowata56 min
Oct 5, 12:42 AM CDTSpecial Weather StatementTSAMuskogee, Okmulgee, Wagoner33 min
Oct 5, 12:50 AM CDTSpecial Weather StatementTSAMcIntosh25 min
Oct 5, 12:55 AM CDTSpecial Weather StatementTSARogers35 min
Oct 5, 1:11 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner34 min
Oct 5, 1:28 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee32 min
Oct 5, 1:42 AM CDTSpecial Weather StatementTSAAdair, Cherokee, McIntosh, Muskogee, Sequoyah48 min
Oct 5, 2:00 AM CDTSevere Thunderstorm WarningTSAMcIntosh30 min
Oct 5, 2:27 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg48 min
Oct 5, 2:30 AM CDTSpecial Weather StatementTSAAdair, Muskogee, Sequoyah45 min
Oct 5, 3:13 AM CDTSpecial Weather StatementTSASequoyah47 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.